Alert archive / Tennessee / Wind Advisories in 2025

Wind Advisory 6, NWS Nashville, TN

April 1, 202538 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Apr 1, 2025, 10:44 AM CDT for 38 counties in Tennessee. It took effect at Apr 2, 2025, 10:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2025, 10:44 AM CDT (15:44 UTC)
In effect from
Apr 2, 2025, 10:00 AM CDT
Expired
Apr 3, 2025, 4:00 AM CDT
In force
18 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.7 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

846 
WWUS74 KOHX 011544
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1044 AM CDT Tue Apr 1 2025

TNZ005>011-023>034-056>066-075-077>080-093>095-020500-
/O.NEW.KOHX.WI.Y.0006.250402T1500Z-250403T0900Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Hohenwald, La Vergne, Hartsville, Celina,
Franklin, Goodlettsville, Springfield, Lewisburg, Crossville,
Hendersonville, Woodbury, Waynesboro, Shelbyville, Dover,
Livingston, Lobelville, South Carthage, Centerville, Tennessee
Ridge, Brentwood, Murfreesboro, New Johnsonville, Clifton,
Gallatin, Tullahoma, Clarksville, Sparta, Waverly, Mount Juliet,
McEwen, Columbia, Lawrenceburg, Kingston Springs, Ashland City,
Gainesboro, Byrdstown, Nashville, Lebanon, Erin, Dickson,
Allardt, Smyrna, Coalmont, Spencer, Jamestown, Manchester,
Altamont, Smithville, Linden, Carthage, Cookeville, Pulaski,
Gordonsville, McMinnville, and Lafayette
1044 AM CDT Tue Apr 1 2025

...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM CDT 
THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Middle Tennessee.

* WHEN...From 10 AM Wednesday to 4 AM CDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

13
3 follow-up statements
295 
WWUS74 KOHX 020341
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1041 PM CDT Tue Apr 1 2025

TNZ005>011-023>034-056>066-075-077>080-093>095-021200-
/O.CON.KOHX.WI.Y.0006.250402T1500Z-250403T0900Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Brentwood, Sparta, Centerville, Gallatin,
Allardt, McMinnville, Coalmont, Columbia, Shelbyville,
Hartsville, Dickson, Erin, Cookeville, Jamestown, Lobelville,
Lawrenceburg, Lewisburg, Tennessee Ridge, Clarksville, Spencer,
Gordonsville, Springfield, Gainesboro, Clifton, Nashville, La
Vergne, Goodlettsville, McEwen, Murfreesboro, Lebanon, Smyrna,
Smithville, Waynesboro, New Johnsonville, Carthage, Linden,
Hendersonville, Ashland City, Pulaski, South Carthage, Hohenwald,
Woodbury, Crossville, Livingston, Byrdstown, Celina, Tullahoma,
Dover, Waverly, Kingston Springs, Mount Juliet, Manchester,
Altamont, Lafayette, and Franklin
1041 PM CDT Tue Apr 1 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM CDT 
THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected.

* WHERE...A portion of Middle Tennessee.

* WHEN...From 10 AM Wednesday to 4 AM CDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Rose
134 
WWUS74 KOHX 021130
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
630 AM CDT Wed Apr 2 2025

TNZ005>011-023>034-056>066-075-077>080-093>095-030900-
/O.CON.KOHX.WI.Y.0006.250402T1500Z-250403T0900Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Hartsville, McEwen, Sparta, Ashland City,
Altamont, Spencer, Nashville, Erin, Goodlettsville, Lawrenceburg,
Hendersonville, Manchester, Murfreesboro, Celina, Shelbyville,
Woodbury, Brentwood, McMinnville, New Johnsonville, Mount Juliet,
Carthage, Allardt, Smyrna, Pulaski, Crossville, Smithville,
Dickson, La Vergne, Columbia, Lebanon, Tullahoma, Gallatin,
Lobelville, Coalmont, Lafayette, Waynesboro, Centerville,
Springfield, Byrdstown, Kingston Springs, Gainesboro, Linden,
Cookeville, Jamestown, Dover, Clarksville, South Carthage,
Livingston, Gordonsville, Franklin, Tennessee Ridge, Waverly,
Lewisburg, Hohenwald, and Clifton
630 AM CDT Wed Apr 2 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM 
CDT THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...A portion of Middle Tennessee.

* WHEN...From 10 AM this morning to 4 AM CDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Holley
559 
WWUS74 KOHX 021726
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1226 PM CDT Wed Apr 2 2025

TNZ005>011-023>034-056>066-075-077>080-093>095-030900-
/O.CON.KOHX.WI.Y.0006.000000T0000Z-250403T0900Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of McMinnville, Lewisburg, Waynesboro,
Springfield, Spencer, Gordonsville, Hendersonville, Erin,
Nashville, Byrdstown, Clarksville, Dickson, New Johnsonville,
Goodlettsville, Murfreesboro, Woodbury, Gallatin, Smithville,
Celina, Dover, Allardt, Franklin, Tullahoma, Mount Juliet,
Lafayette, Livingston, Sparta, Waverly, Altamont, Smyrna, La
Vergne, Carthage, Gainesboro, Columbia, Pulaski, Manchester,
Lawrenceburg, Coalmont, McEwen, Tennessee Ridge, South Carthage,
Hohenwald, Linden, Lobelville, Shelbyville, Crossville, Ashland
City, Kingston Springs, Cookeville, Centerville, Clifton,
Hartsville, Lebanon, Brentwood, and Jamestown
1226 PM CDT Wed Apr 2 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Middle Tennessee.

* WHEN...Until 4 AM CDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

13

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Apr 1, 6:24 AM CDT, 4 hours 20 minutes earlier. Its key messages:

  • Updated at 620 AM CDT Tue Apr 1 2025
  • Quiet weather through Tuesday.
  • Severe storm risk Wednesday evening through Thursday. The risk is very conditional based on the position of a front that will stall out northwest of our area. Damaging winds, tornadoes, and large hail will be possible, but stay tuned for updates on the risk level and timing.
  • Flooding concerns grow late week with a series of weather systems impacting the region. The flooding could become widespread and significant for the northwest half of our area with some locations possibly receiving more than 5 inches of rainfall.
Area forecast discussion, Apr 1, 6:24 AM CDT, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
624 AM CDT Tue Apr 1 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 620 AM CDT Tue Apr 1 2025

- Quiet weather through Tuesday.

- Severe storm risk Wednesday evening through Thursday. The risk
  is very conditional based on the position of a front that will
  stall out northwest of our area. Damaging winds, tornadoes, and
  large hail will be possible, but stay tuned for updates on the
  risk level and timing.

- Flooding concerns grow late week with a series of weather
  systems impacting the region. The flooding could become
  widespread and significant for the northwest half of our area
  with some locations possibly receiving more than 5 inches of
  rainfall.

&&

.SHORT TERM...
(Tonight through Wednesday Night)
Issued at 1107 PM CDT Mon Mar 31 2025

Short wave ridging builds in for Tuesday and that will bring nice
quiet weather to the region. Highs will be a few degrees warmer
pushing back into the 70s. Skies will be mostly clear but some
high clouds can be expected in the morning and again in the
evening. Things remain quiet Tuesday night and lows won't be as
cold as southerly winds start to pick up, lows will fall into the
50s.

As we head into Wednesday and into the weekend we will move into
a very unsettled and uncertain weather pattern. We will see
periods of heavy rain that will bring a flooding threat to Middle
TN, highest threat in the northwest, and a risk for severe
weather, best chances Wednesday night and Thursday.

An upper level trough will track out of the Rockies on Wednesday
with a surface low developing over the Great Lakes. This will push
a cold front south towards Middle TN Wednesday evening into
Wednesday night. Moisture will build north during the day and we
will see dew points push back into the low to mid 60s by the
afternoon. Instability will increase to 1000+ j/kg with mid level
lapse rates between 7-7.5 C/km, and 45-55 knots of 0-6 km bulk
shear. A low level jet of 50-65 knots will set up over the region
pushing 0-1 km shear 35-45 knots. Low level lapse rates are not
looking as good and it does look like we could see a cap in place.
All of these parameter look good for organized convection with
all modes of severe weather possible. There is some uncertainty
with the front/forcing and how quick it will get to Middle TN and
how far east the front will progress. Right now it looks like the
front will make it to the northwest part of the area by the later
evening and there is some indication that it will not get much
further east than Nashville. Widespread thunderstorms can be
expected along the front with organized severe storms possible.
Areas along and to the west of I-65 would see the great threat for
this. PWATs just ahead of the front will jump up to 1.50-2" and
very heavy rain can be expected with front and may bring localized
flash flooding. Highs Wednesday will warm back into the 80s with
mild overnight lows in the 60s to around 70.

&&

.LONG TERM...
(Thursday through next Tuesday)
Issued at 1107 PM CDT Mon Mar 31 2025

The cold front will then stall out over the region and become a
stationary front and a focus for heavy rain into the weekend.
High pressure will set up to our southeast with troughing to the
northwest. This will push shortwaves along the front and bring
periods of heavy rain. The environment along and to the south of
the front will remain unstable, warm, and humid with PWATs
1.25-1.75". Along and ahead of the front will see heavy rain and
flooding. As of now the ensembles are in somewhat good agreement
with the front setting up over the western part of the our area
stretching northeast. Given this synoptic set up though there is
uncertainty on where the front will set up and may change quite a
bit over the next few days as we get closer to the event.

Rain totals along and ahead of the front are very impressive and
concerning possibly pushing above 8" from Wednesday to Sunday. It
does look like there will be a large drop off in rain totals
across our area with the southeast seeing much less than the
northwest. The highest rain totals will be in the northwest and
are looking to be between 5-8.50" with a 20-40% chance of seeing
9"+. This could be a major flooding event if some of these higher
rain totals pan out. These rain totals will likely change and we
may see them push north out of the area or may see them push south
and cover more of our area, something to keep an eye on over the
next few days. Rain totals look to fall off as you head towards
Nashville with 3-6" and 1.50-3.25" in the southeast.

0-6 km shear will remain elevated on Thursday and we will see
enough CAPE for some organized storms. Mid level lapse rates look
to remain good and the severe threat will remain in the forecast
on Thursday south of the front. There is some uncertainty on what
kind of forcing we will see and that may limit thunderstorm
activity. 0-6 km bulk shear will remain good into the weekend but
we will start to see mid-level lapse rates weaken staring Friday
and also low level shear will be weaker, still could see some
strong to severe storms south of the front.

Highs Wednesday - Saturday will be in the 80s and when looking
over NBM data the 75 percentile would push highs into the upper
80s to potentially lower 90s. 90s seem very unlikely with low to
mid 80s much more likely. The upper level trough to our northwest
will finally dig on Sunday pushing the front east through the
region and things will start to dry out by Sunday night. Much
cooler air looks to build in behind the front and it's looking
cool for the start of next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 620 AM CDT Tue Apr 1 2025

MVFR cigs continue to blanket most of Middle TN with the exception
being the northwest, including KCKV. These low cigs will slowly
erode this morning with VFR conditions returning areawide likely
by 14Z. Otherwise, light northeasterly winds will become easterly
to southeasterly through the afternoon and evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      70  57  84  70 /   0  10  30  50
Clarksville    67  55  84  66 /   0  10  40  80
Crossville     66  49  74  63 /   0  10   0  20
Columbia       71  55  83  67 /   0  10  30  40
Cookeville     68  52  78  66 /   0  10  10  30
Jamestown      66  50  77  65 /   0   0   0  30
Lawrenceburg   71  56  82  68 /   0  10  20  30
Murfreesboro   71  54  84  68 /   0  10  20  40
Waverly        69  56  81  65 /   0  10  40  80

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch from Wednesday evening through Sunday morning for
TNZ005>011-023>031-056>060-062-093.

&&

SHORT TERM...Mueller
LONG TERM....Mueller
AVIATION.....Clements

In the hours before

Local storm report, Apr 1, 8:17 AM CDT, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
817 AM CDT Tue Apr 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     Tornado          6 NW Mount Pleasant     35.60N 87.28W
03/31/2025                   Maury              TN   NWS Storm Survey

            NWS Nashville storm survey confirmed an EF2
            tornado near Hampshire and Mt. Pleasant in
            Maury County. The tornado caused significant
            damage to a home where it had estimated peak
            winds of 120 mph.

1214 AM     Tornado          4 SW Columbia           35.59N 87.10W
03/31/2025                   Maury              TN   NWS Storm Survey

            NWS Nashville storm survey confirmed an EF1
            tornado south of Columbia in Maury County.
            The tornado had estimated peak winds of 100
            mph.

1007 PM     Tornado          5 NE Waverly            36.14N 87.72W
03/30/2025                   Humphreys          TN   NWS Storm Survey

            NWS Nashville storm survey confirmed an EF1
            tornado in northeast Humphreys County near
            McEwen with estimated peak winds of 95 mph.

1107 PM     Tornado          6 WSW Fairview          35.94N 87.21W
03/30/2025                   Hickman            TN   NWS Storm Survey

            NWS Nashville survey team confirmed an EF0
            tornado near the Hickman and Williamson
            County line near Fairview with estimated
            peak winds of 85 mph.

&&

Nearby

Wind Advisories in Tennessee, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.